# SDR 2004FA0000511

- Difficulty date: May 28, 2004
- Submitted: June 23, 2004
- Operation: General aviation
- Aircraft: N2919Q
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7703079
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Drag Brace
- Part number: 7642603
- Condition: Cracked
- Location: Nlg
- Part time: 4,273 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A LOUD SOUND SIMILAR TO A RIFLE SHOT WHILE IN CRUISE FLIGHT AT 7500 FEET MSL.  IMMEDIATELY, THE LANDING GEAR UNSAFE LIGHT ILLUMINATED.  PRIOR TO LANDING, HE LOWERED THE GEAR NORMALLY AND GOT DOWN AND LOCKED INDICATIONS FOR ALL THREE LANDING GEAR.  LANDING WAS NORMAL.  THE UPPER DRAG BRACE WAS CRACKED JUST FORWARD OF THE AREA WHERE THE LANDING ACTUATOR ATTACHES TO THE BRACE.  THERE DID NOT APPEAR TO BE ANY OTHER DAMAGE IN THE AREA.  A POSSIBLE CAUSE OF FAILURE IS FATIGUE DUE TO THE NR OF HOURS OR CYCLES ON THE PART. (SW13200404055)
